# SDR CA141106001

- Difficulty date: November 3, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Pilats PC1247
- Aircraft time: 4,834 hours
- Engine: Pwa PT6A67
- Propeller: Hartzl HCE4A3D
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) APPROXIMATELY 40 MINUTES CRUISING AT 16000` THERE WAS A THUD SOUND FROM THE FRONT OF THE PLANE FOLLOWED BY A SUSTAINED HIGH PITCH SQUEAL FOR THE DURATION OF THE FLIGHT. NO CAS MESSAGES APPEARED AND ALL ENGINE PARAMETERS REMAINED THE SAME. THE ENGINE PARAMETERS WERE MONITORED AND TOOK PRECAUTIONS WHILE HANDLING THE ENGINE AND CONTINUED TO DESTINATION. DURING DESCENT, THE SQUEAL SOFTENED AS POWER WAS REDUCED AND IT WOULD GET LOUDER AS POWER WAS PUSHED UP. ALL AIRCRAFT PARAMETERS AND HANDLING CHARACTERISTICS SEEMED NORMAL. UPON LANDING, A MAINTENANCE ACCESS DOOR IN THE ENGINE AREA WAS FOUND OPEN. THE AIRCRAFT WAS SNAGGED AND MAINTENANCE WAS CALLED OUT.  MAINTENANCE PERSONNEL C/O AN ENGINE VISUAL INSPECTION AND PERFORMED ENGINE RUN. DURING ENGINE RUN WHEN APPLIED POWER A SQUEAL NOISE APPEARED. THE BORESCOPE INSPECTION FOUND BLADE ON FIRST STAGE OF COMPRESSOR BENT AT THE TIP. ENGINE HAS BEEN REMOVED.
